MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Codes Material Puncture/Hole (1504); Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual evaluation of the sample identifies the hole/tear in the center of the mesh as reported.Based on the condition of the mesh it appears it was handled by the user in a manner that resulted in damage that contributed to the hole/tear that was identified.Folds and creases in the edge seal and mesh indicate the 3dmax was folded during handling in preparation for implantation.In the area of the damage where the hole/tear is noted it appears that the area in question was damaged from a combination of user handling stretching of the mesh and the use of a grasper.This is indicated by monofilaments that have been pulled on, resulting in the monofilaments becoming unwoven and torn at the damaged area creating the hole/tear in the mesh.There were no manufacturing anomalies noted to the sample during review.To date this is the only reported complaint for this production lot of (b)(4) units released for distribution in april, 2019.A review of the manufacturing records was performed and found that the lot was manufactured to specification.
 
Event or Problem Description
It was reported that on (b)(6) "019" a bard 3dmax light mesh was being used for a laparoscopic hernia repair.As reported prior to implant the mesh was found to have a hole.There was no injury to the patient or intervention.As reported, the packaging was inspected and reported to be intact.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9087928
Report Number1213643-2019-08979
Device Sequence Number16793729
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052
Combination Product (Y/N)N
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2024
Device Catalogue Number0117320
Device Lot NumberHUCZ1692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2019
Initial Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1